Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A structure theorem for the polars of unitarily invariant norms
HTML articles powered by AMS MathViewer

by Govind S. Mudholkar and Marshall Freimer PDF
Proc. Amer. Math. Soc. 95 (1985), 331-337 Request permission

Abstract:

The unitarily invariant norms of matrices, or operators, are essentially the symmetric norms of their singular values. A subclass of these norms depending upon only a few largest of the singular values is considered, and the polars of these norms are characterized. The result is then used to obtain generalizations of some well-known inequalities. The implications for operators on infinite-dimensional spaces are discussed.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A60, 47A30
  • Retrieve articles in all journals with MSC: 15A60, 47A30
Additional Information
  • © Copyright 1985 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 95 (1985), 331-337
  • MSC: Primary 15A60; Secondary 47A30
  • DOI: https://doi.org/10.1090/S0002-9939-1985-0806065-9
  • MathSciNet review: 806065